Alert archive / Montana / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jun 12, 2006, 3:06 AM MDT for Carter County, Powder River County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2006, 3:06 AM MDT (09:06 UTC)
- Expired
- Jun 12, 2006, 6:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Billings, MT
- Area
- Counties, with a storm outline in the text
Counties Carter County, MT, Powder River County, MT
The radar
The Rapid City radar (KUDX), 235 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBYZ 120911 FFWBYZ MTC011-075-121200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BILLINGS MT 306 AM MDT MON JUN 12 2006 THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CARTER COUNTY IN SOUTHEAST MONTANA... EAST CENTRAL POWDER RIVER COUNTY IN SOUTHEAST MONTANA... * UNTIL 600 AM MDT. * AT 304 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED POSSIBLE FLASH FLOODING FROM AN AREA OF SLOW MOVING THUNDERSTORMS OVER THE WARNED AREA. THE THUNDERSTORMS WERE LOCATED FROM NEAR OLIVE IN NORTH CENTRAL POWDER RIVER COUNTY EASTWARD TO BELLTOWER IN EAST CENTRAL POWDER RIVER COUNTY. THE THUNDERSTORM ACTIVITY IS LIKELY TO CONTINUE OVER THE NEXT SEVERAL HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLIVE AND BELLTOWER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4545 10562 4549 10410 4583 10408 4562 10562 $$
3 follow-up statements
000 WGUS75 KBYZ 120954 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 349 AM MDT MON JUN 12 2006 MTC011-075-121200- CARTER MT-POWDER RIVER MT- 349 AM MDT MON JUN 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM MDT FOR EAST CENTRAL POWDER RIVER AND CENTRAL CARTER COUNTIES... AT 343 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE AREA OF SLOW MOVING THUNDERSTORMS...PRODUCING POSSIBLE FLASH FLOODING. THE HEAVIEST RAINS CONTINUE ACROSS CENTRAL CARTER COUNTY...FROM AROUND 15 MILES SOUTH OF EKALAKA TO NEAR RIDGEWAY. THE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH 5 AM MDT IN THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL CENTRAL CARTER COUNTY AND BELLTOWER. LAT...LON 4545 10562 4549 10410 4583 10408 4562 10562 $$
000 WGUS75 KBYZ 121052 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 448 AM MDT MON JUN 12 2006 MTC011-075-121200- CARTER MT-POWDER RIVER MT- 448 AM MDT MON JUN 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM MDT FOR EAST CENTRAL POWDER RIVER AND CENTRAL CARTER COUNTIES... AT 443 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A THUNDERSTORM PRODUCING POSSIBLE FLASH FLOODING IN NORTHEAST POWDER RIVER COUNTY...ABOUT 20 MILES WEST OF POWDERVILLE. THUNDERSTORMS IN CARTER COUNTY HAVE MOVED EAST INTO SOUTH DAKOTA. EVEN THOUGH THE THUNDERSTORMS HAVE MOVED OUT OF CARTER COUNTY...PREVIOUS HEAVY RAINS...MAY STILL BE PRODUCING FLASH FLOODING ACROSS CENTRAL CARTER COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLIVE AND BELLTOWER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4545 10562 4549 10410 4583 10408 4562 10562 $$
000 WGUS75 KBYZ 121152 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 551 AM MDT MON JUN 12 2006 MTC011-075-121201- CARTER MT-POWDER RIVER MT- 551 AM MDT MON JUN 12 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM MDT FOR EAST CENTRAL POWDER RIVER AND CENTRAL CARTER COUNTIES... A FEW THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. THESE THUNDERSTORMS MAY PRODUCE LOCALLY BRIEF HEAVY RAIN...BUT NO ADDITIONAL FLASH FLOODING IS EXPECTED AT THIS TIME. LAT...LON 4545 10562 4549 10410 4583 10408 4562 10562 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:53 AM MDT, 13 minutes earlier.
Area forecast discussion, Jun 12, 2:53 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
253 AM MDT MON JUN 12 2006
.SHORT TERM...VALID FOR TDY AND TUE...
FORECAST IN GOOD SHAPE AND TWEAKED HERE AND THERE.
PRESENTLY STRONG TO SEVERE CONVECTION OVER SOUTHEAST ZONES ON NOSE
OF LOW LEVEL JET AND ELEVATED CAPE AND WARM AIR ADVECTION. HAVE ADDED
POPS TO EASTERN ZONES FOR THIS THIS MORNING.
TODAY...HIGH TEMPERATURE FORECAST LOOKS ON TRACK AS UPPER RIDGE
BUILDS INTO AREA SHOULD BE WARMER THAN YESTERDAY. EASTERLY LOW
LEVEL FLOW WILL KEEP TEMPERATURES IN CHECK. LOOKS LIKE A DRY DAY
AS CAP SETS UP OVER THE AREA.
TONIGHT...A WEAK WAVE LOOKS TO SLOWLY PUSH ACROSS THE AREA
OVERNIGHT. LOW LEVEL JET SETS UP ONCE AGAIN AND IS AS FAR WEST AS
BILLINGS. ELEVATED CAPE ONCE AGAIN PROGGED AND HAVE INCREASED POPS
ALREADY IN FORECAST IN AREA COVERAGE A BIT FOR A NIGHT OF
NOCTURNAL CONVECTION.
TUESDAY...UPPER RIDGE AXIS SHIFTS A BIT TO THE EAST TO EASTERN
MONTANA. THIS WILL OPEN WESTERN ZONES UP A BIT MORE TO SOUTHWEST
FLOW. AIRMASS ONCE AGAIN CAPPED DURING THE DAY. WITH SHORTWAVE
ENERGY PUSHING UP INTO AREA DURING THE NIGHT. HAVE KEPT POPS
CONFINED TO WESTERN ZONES FOR THE OVERNIGHT TIME PERIOD...BUT CAPE
WILL BE PRESENT ACROSS CENTRAL PLAINS DURING THE DAY BUT SHOULD BE
CAPPED. LATER SHIFTS WILL HAVE TO SEE HOW FAR EAST TO PULL POPS
DURING THE NIGHT...BUT AT THIS TIME WILL KEEP POPS IN WESTERN
ZONES. RASCH
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
UNSETTLED MID WEEK STILL ON TRACK AS SURFACE FRONT AND UPPER
TROUGH TRACK THROUGH THE AREA SOMETIME BETWEEN WEDNESDAY AND
THURSDAY AFTERNOON. MODELS CONTINUING TO STRUGGLE RESOLVING THE
TIMING OF TROUGH PASSAGE WITH LATEST RUNS NOW INDICATING A SLOWER
THURSDAY AFTERNOON PASSAGE. THURSDAY PASSAGE WOULD LEAD TO A VERY
WARM DAY ACROSS THE AREA WEDNESDAY...ESPECIALLY OUT EAST AND HAVE
BUMPED TEMPERATURES UP A COUPLE OF DEGREES WEDNESDAY. THURSDAY
STILL LOOKS TO BE MUCH COOLER THAN WEDNESDAY REGARDLESS OF TROUGH
TIMING AND HAVE LEFT TEMPERATURES ALONE THERE. DRY WESTERLY FLOW
SETS UP BEHIND THE TROUGH ON FRIDAY AND SATURDAY...BUT WEAK WAVES
PASSING THROUGH THE AREA SHOULD BE ENOUGH TO TRIGGER SOME
ISOLATED CELLS AND DID NOT TOUCH EXISTING POPS INTO THE WEEKEND.
GFS INDICATING TROUGHINESS FOR SUNDAY AND MONDAY WHICH WOULD
FAVOR SOME SHOWER ACTIVITY AND COOLER TEMPERATURES AS INDICATED
BY PREVIOUS FORECAST. MACZKO
&&
.AVIATION...
THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST MONTANA THROUGH
12Z WITH MVFR CONDITIONS LIKELY IN AND NEAR STORMS. THE REMAINDER
OF THE AREA WILL SEE ISOLATED RAIN SHOWERS THROUGH AROUND
18Z...WITH VFR CONDITIONS PREVAILING. MACZKO
&&
.PRELIMINARY POINT TEMP/POPS...
TDY TUE WED THU FRI SAT SUN
-------------------------------------------------------
BIL 083 060/088 059/088 059/080 056/079 054/076 054/074
0/B 20/U 02/T 32/T 22/T 22/T 22/T
LVM 076 048/085 052/083 051/075 048/076 047/077 047/072
0/B 00/U 33/T 32/T 22/T 22/T 22/T
HDN 087 060/090 057/092 056/084 053/083 051/085 053/077
2/T 20/U 02/T 32/T 22/T 22/T 22/T
MLS 083 063/089 064/092 063/083 056/082 055/082 056/079
2/T 22/T 02/T 32/T 22/T 22/T 22/T
4BQ 085 061/090 061/094 059/085 053/082 052/083 053/077
2/T 22/T 02/T 32/T 32/T 22/T 22/T
BHK 082 060/087 060/088 061/082 054/078 053/081 054/076
4/T 02/T 02/T 32/T 22/T 22/T 22/T
SHR 085 055/089 054/092 053/081 049/080 049/082 049/077
1/B 00/U 02/T 32/T 22/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 11, 3:14 AM MDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 314 AM MDT SUN JUN 11 2006 MTZ028>042-056>058-063>068-WYZ098-099-120915- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 314 AM MDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:52 AM MDT | Severe Thunderstorm Warning | BYZ | Carter, Powder River | 53 min |
| Jun 12, 2:37 AM MDT | Severe Thunderstorm Warning | BYZ | Carter | 83 min |
Nearby
Flash Flood Warnings in Montana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.